Alert archive / Indiana / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 21, 2010, 8:21 AM EDT for Delaware County, Randolph County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2010, 8:21 AM EDT (12:21 UTC)
- Expired
- Jun 21, 2010, 11:02 AM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
834
WGUS53 KIND 211221
FFWIND
INC035-135-211630-
/O.NEW.KIND.FF.W.0016.100621T1221Z-100621T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
821 AM EDT MON JUN 21 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 1230 PM EDT
* AT 820 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR INDICATED UP TO 3 INCHES OF RAIN HAVE FALLEN
IN WESTERN DELAWARE COUNTY AND THIS HEAVY RAIN WAS SPREADING
EAST ACROSS DELAWARE COUNTY AND INTO RANDOLPH COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MUNCIE AND WINCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4004 8482 4022 8558 4040 8557 4040 8522
4032 8520 4032 8481
$$
JH2 follow-up statements
923
WGUS73 KIND 211415
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 AM EDT MON JUN 21 2010
INC035-135-211424-
/O.CAN.KIND.FF.W.0016.000000T0000Z-100621T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE-RANDOLPH-
1015 AM EDT MON JUN 21 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR RANDOLPH AND
DELAWARE COUNTIES IS CANCELLED...
HOWEVER AN AREAL FLOOD WARNING IS STILL IN EFFECT FOR THESE COUNTIES
UNTIL 400 PM.
RADAR INDICATED ONE AND A HALF TO TWO INCHES OF RAIN HAVE OCCURRED FROM
JUST NORTH OF MUNCIE TO NEAR WINCHESTER. THE FIRST ROUND OF HEAVY RAINS
HAVE MOVED OUT OF THESE COUNTIES AND NO MAJOR FLOODING HAS BEEN REPORTED
SO FAR. HOWEVER ANOTHER AREA OF THUNDERSTORMS MAY MOVE BACK INTO THIS AREA
IN A COUPLE OF HOURS.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4004 8482 4022 8558 4040 8557 4040 8522
4032 8520 4032 8481
$$
JH608
WGUS73 KIND 211502 RRA
FFSIND
FLASH FLOOD STATEMENT...RETRANSMISSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1102 AM EDT MON JUN 21 2010
INC035-135-211424-
/O.CAN.KIND.FF.W.0016.000000T0000Z-100621T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE-RANDOLPH-
1102 AM EDT MON JUN 21 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR RANDOLPH AND
DELAWARE COUNTIES IS CANCELLED...
HOWEVER AN AREAL FLOOD WARNING IS STILL IN EFFECT FOR THESE COUNTIES
UNTIL 400 PM.
RADAR INDICATED ONE AND A HALF TO TWO INCHES OF RAIN HAVE OCCURRED FROM
JUST NORTH OF MUNCIE TO NEAR WINCHESTER. THE FIRST ROUND OF HEAVY RAINS
HAVE MOVED OUT OF THESE COUNTIES AND NO MAJOR FLOODING HAS BEEN REPORTED
SO FAR. HOWEVER ANOTHER AREA OF THUNDERSTORMS MAY MOVE BACK INTO THIS AREA
IN A COUPLE OF HOURS.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 4004 8482 4022 8558 4040 8557 4040 8522
4032 8520 4032 8481
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 7:34 AM EDT, 47 minutes earlier.
Area forecast discussion, Jun 21, 7:34 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 734 AM EDT MON JUN 21 2010 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... THE PERSISTENT FRONTAL BOUNDARY WILL LIFT BACK NORTH ACROSS THE REGION TODAY BEFORE BECOMING NEARLY STATIONARY OVER THE LOWER GREAT LAKES THROUGH MIDWEEK. THE PRESENCE OF THE NEARBY BOUNDARY WILL CONTRIBUTE TO PERIODIC CHANCES FOR THUNDERSTORMS INTO THURSDAY BEFORE IT MOVES BACK SOUTH OF THE REGION. INCREASINGLY HOT AND HUMID CONDITIONS ARE ANTICIPATED THROUGH MIDWEEK. && .NEAR TERM /TODAY/... QUIET EARLY MORNING IN PROGRESS AS HIGH PRESSURE RIDGE SITS ANCHORED JUST EAST OF THE REGION. FRONTAL BOUNDARY APPEARS TO BE LOCATED FROM WESTERN ILLINOIS THROUGH SOUTHERN HALF OF THE FORECAST AREA AND MAKING STEADY PROGRESS NORTH. TEMPERATURES REMAINED IN THE 70S AT 08Z. FORECAST CHALLENGES TODAY FOCUS ON THE HEAT AND POTENTIAL FOR THUNDERSTORMS. HAVE ONCE AGAIN LEANED TOWARDS THE RAPID REFRESH/RUC/WRF COMBO...ALL OF WHICH ARE HANDLING ONGOING CONVECTION IN THE CENTRAL PLAINS REASONABLY WELL. CONVECTION HAS DEVELOPED QUICKLY ALONG THE BOUNDARY SINCE 07Z OVER CENTRAL ILLINOIS...AND EXTRAPOLATION WOULD BRING THE LEADING EDGE OF THESE STORMS INTO WESTERN COUNTIES BY 10-11Z. HAVE BUMPED POPS UP THROUGH MID MORNING OVER AREAS TO THE NORTHWEST OF THE INDY METRO AS THESE THUNDERSTORMS SHOULD CONTINUE TO MIGRATE INTO THE REGION. WHILE STORMS SHOULD REMAIN BELOW SEVERE LIMITS EARLY THIS MORNING...TORRENTIAL RAINFALL IS EXPECTED WITH MOVEMENT ONLY 20-25MPH. RADAR ESTIMATES FROM CONVECTION OVER EASTERN ILLINOIS ALREADY INDICATING AS MUCH AS 2 TO 2.5 INCHES OVER THE LAST 90 MINUTES. CLOUD DEBRIS AND PRECIPITATION FROM THE CONVECTIVE CLUSTER TO THE WEST WILL EXPAND INTO THE REGION THROUGH THE MORNING BUT SHOULD DO LITTLE TO SLOW THE HEATING PROCESS...ESPECIALLY ALONG AND SOUTH OF I-70. THE BOUNDARY CONTINUES ITS NORTHWARD TREK...EVENTUALLY SETTLING NEAR OR JUST NORTH OF THE NORTHERN FORECAST AREA BORDER THIS AFTERNOON. STRONGLY UNSTABLE AIRMASS WILL BE PRESENT BY MID AFTERNOON WITH SBCAPES OVER 4000 J/KG. LEFTOVER MCV AND ASSOCIATED BOUNDARIES FROM CURRENT CONVECTION OUT WEST WILL LIKELY BE THE INITIATION POINTS FOR CONVECTION ACROSS THE REGION THIS AFTERNOON AND EVENING...WITH THE POSSIBILITY THAT THUNDERSTORMS CAN COALESCE INTO ONE OR MORE CONVECTIVE CLUSTERS. FOCUS WILL BE ACROSS NORTHERN HALF OF THE FORECAST AREA IN CLOSER PROXIMITY TO THE BOUNDARY AND WILL CARRY HIGHEST POPS IN THESE AREAS THIS AFTERNOON. ALL MODES OF SEVERE WEATHER IN PLAY LATER TODAY WITH POTENTIAL FOR DAMAGING WINDS GREATEST. TEMPS...ANOTHER HOT DAY SET FOR CENTRAL INDIANA WITH HIGHS RANGING FROM THE UPPER 80S NORTH INTO THE MID 90S OVER THE SOUTHWEST. MAVMOS GUIDANCE LOOKED TOO WARM TODAY AS IT HAS RECENTLY...AND GENERALLY UNDERCUT BY 2-3 DEGREES TAKING LOW LEVEL THICKNESSES AND 850MB TEMPS INTO CONSIDERATION. WITH HEAT INDICES NEAR 100 DEGREES AGAIN...WILL CONTINUE THE HEAT ADVISORY IN THE SOUTHWEST...AND EXPAND IT TO GREENE...LAWRENCE AND SULLIVAN COS. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... MORE CHANCES FOR THUNDERSTORMS WITH THE BOUNDARY REMAINING JUST NORTH OF THE REGION...AND THAT WILL STAY THE MAIN FOCUS OF THE SHORT TERM. FOLLOWED ENSEMBLE APPROACH SUGGESTED BY SREF. ANOTHER ROUND OF SIGNIFICANT CONVECTION MAY BE IN STORE TONIGHT AS ANOTHER CONVECTIVE CLUSTER DEVELOPS IN CLOSER PROXIMITY TO THE DEEPER FORCING AND LOW LEVEL JET OVER THE CENTRAL PLAINS AND MOVES EAST ALONG THE BOUNDARY. LOW LEVEL JET WILL SHIFT EAST INTO NORTHERN ILLINOIS/INDIANA OVERNIGHT ALONG WITH A MORE SUBSTANTIAL MID LEVEL SHORT WAVE AND SHOULD HELP TO MAINTAIN THUNDERSTORMS ALL NIGHT. THIS WILL LIKELY PROVIDE ANOTHER SHOT FOR STRONG TO SEVERE STORMS FOR THE REGION...ALONG WITH HEAVY RAIN AS PRECIP WATER VALUES CLIMB TO NEAR 2 INCHES. FOCUS SHOULD ONCE AGAIN BE OVER THE NORTHERN HALF OF THE FORECAST AREA. RIDGING ALOFT WILL ATTEMPT TO EXPAND NORTH INTO THE REGION TUESDAY. HOWEVER ADDITIONAL CHANCES FOR THUNDERSTORMS APPEAR POSSIBLE AS WEAK SHORT WAVES RIDES AROUND THE PERIPHERY OF THE RIDGE. PRESENCE OF DEEP MOISTURE AND STRONG INSTABILITY WILL PRESENT ADDITIONAL OPPORTUNITIES FOR SEVERE STORMS TUESDAY AND TUESDAY NIGHT AND HAVE MAINTAINED CHANCE POPS THROUGHOUT. MODELS HAVE FURTHER STRENGTHENED THE RIDGING FOR WEDNESDAY...WHICH MAY RESULT IN A DECREASE IN CONVECTIVE COVERAGE DURING THE DAY WITH A WEAK INVERSION ALOFT DEVELOPING AND STORMS LARGELY BEING DRIVEN BY DIURNAL HEATING AND INSTABILITY. A MORE SIGNIFICANT UPPER TROUGH WILL SWING THROUGH THE GREAT LAKES WEDNESDAY NIGHT AND HELP TO PUSH THE FRONT BACK INTO THE REGION FROM THE NORTH. WILL THEREFORE RAMP POPS BACK UP WEDNESDAY NIGHT WITH THE LIKELIHOOD OF A LINE OF STRONG TO SEVERE CONVECTION. TEMPS...MAVMOS GUIDANCE REMAINS RATHER HIGH TUESDAY AND WEDNESDAY AND CONSIDERING UNCERTAINTIES IN CLOUDS AND PRECIP COVERAGE DEPENDING ON STORMS THROUGH THE PERIOD...PREFER UNDERCUTTING MOS BY A FEW DEGREES. LOW LEVEL THICKNESSES IN THE VICINITY OF 1440M AND 850MB TEMPS AROUND 22C SHOULD ENSURE POTENTIALLY THE TWO HOTTEST DAYS OF THE YEAR SO FAR FOR MUCH OF THE FORECAST AREA WITH HIGHS IN THE LOW AND MID 90S. ADDITIONAL HEAT ADVISORIES MAY BE EVENTUALLY NEEDED FOR ONE OR BOTH DAYS SHOULD THESE MODEL TRENDS HOLD. NEAR MOS GUIDANCE FOR LOWS IN THE LOWER 70S THE NEXT FEW NIGHTS. && .LONG TERM /12Z THURSDAY THROUGH 00Z MONDAY/... MODELS AGREE RELATIVELY WELL ON LARGE SCALE FEATURES IN THE EXTENDED...WITH A RELATIVELY FLAT PATTERN CONTINUING...CONSISTING OF RIDGING ACROSS THE SOUTH CENTRAL PORTION OF THE NATION... TROUGHING NEAR OR JUST OFF THE WEST COAST...AND NUMEROUS QUICK MOVING RELATIVELY WEAK DISTURBANCES EXITING THE LARGE SCALE WESTERN TROUGH AND RIDING UP AND OVER THE RIDGE. THE UPSHOT OF THIS IS A CONTINUATION OF NUMEROUS CONVECTIVE CHANCES...AT LEAST UNTIL THURSDAY EVENING WHEN THE CENTRAL US RIDGE STRENGTHENS SLIGHTLY AND HELPS TO DIRECT CONVECTION FURTHER NORTH ACROSS THE NORTHERN GREAT LAKES FOR A COUPLE OF DAYS LATE IN THE WEEK. EVEN SO...HPC GUIDANCE SHOWED A FEW SLIGHT CHANCES DURING THAT PERIOD...WHICH WOULD NOT NECESSARILY BE UNREASONABLE IN THE WARM SECTOR...BUT CHOSE TO LEAVE OUT AS NO DISCERNABLE FORCING MECHANISM IS PRESENT...AND PREFER NOT TO INCLUDE BELOW CLIMO POPS IN THE EXTENDED. ON TEMPS...HPC AND MEX/MEN WERE CLOSE AND LOOKED VERY REASONABLE GIVEN EXPECTED 850 TEMPS. && .AVIATION.../211200Z TAF ISSUANCE/... SCATTERED CONVECTION HAS BEEN MOVING ACROSS CENTRAL INDIANA OVER THE LAST FEW HOURS AS A FRONTAL BOUNDARY REMAINS DRAPED ACROSS SOUTHERN ILLINOIS. AS A RESULT...INSERTED VCTS AT KLAF/KHUF/KIND AS LEADING EDGE OF SHOWERS AND THUNDERSTORMS MOVES INTO WESTERN PORTIONS OF FORECAST AREA. ANTICIPATE VFR CONDITIONS THROUGH THIS FIRST ROUND OF CONVECTION...BUT BRIEF MVFR CONDITIONS CANNOT BE RULED OUT WITH ANY OF THE STRONGER STORMS. ELSEWHERE...PATCHY FOG SHOULD DISSIPATE ACROSS KBMG WITHIN THE HOUR...BUT CONDITIONS ARE STILL AT VFR REGARDLESS OF THE LINGERING FOG. CURRENT WEATHER PATTERN MAKES TIMING OF AFTERNOON CONVECTION DIFFICULT ONCE AGAIN. HOWEVER...DECIDED TO ADD VCTS TO TAFS THIS AFTERNOON AND EVENING BECAUSE CONFIDENCE HAS INCREASED ENOUGH SINCE PREVIOUS TAF ISSUANCE THAT THERE WILL BE SCATTERED CONVECTION. AIRMASS WILL BE VERY UNSTABLE LATER TODAY...AND INITIATION WILL BE POSSIBLE ON OLD BOUNDARIES. TONIGHT...SHOWERS AND THUNDERSTORMS ARE LIKELY AS A LOW LEVEL JET MOVES ALONG AFOREMENTIONED FRONTAL BOUNDARY. HOWEVER...DID NOT INSERT VCTS AT THIS TIME BECAUSE IT WILL BE DEPENDENT ON WHAT HAPPENS THIS AFTERNOON. NEXT TAF ISSUANCE WILL HAVE TO ADDRESS THIS. OTHERWISE...WINDS WILL BE OUT OF THE SOUTH AT 5 TO 10 KTS THROUGH TONIGHT...AND THEN INCREASE AND VEER TO THE SOUTHWEST TOMORROW MORNING AT 10 TO 12 KTS. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR INZ060-061-067>070. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...RYAN LONG TERM....NIELD AVIATION...TDUD
Hazardous weather outlook, Jun 21, 4:26 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 426 AM EDT MON JUN 21 2010 INZ021-028>031-035>049-051>057-062>065-071-072-221000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON- JENNINGS- 426 AM EDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH ADDITIONAL THUNDERSTORMS IMPACTING THE REGION TONIGHT. A FEW STORMS MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY NORTH OF INTERSTATE 70. GUSTY WINDS...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THREATS WITH ANY STORM THAT FORMS. HEAT INDICES WILL RISE INTO THE 90S ACROSS MUCH OF CENTRAL INDIANA. FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR MANY AREA RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR IN CENTRAL INDIANA THROUGH THURSDAY. THE PRIMARY TIME FOR STORMS WILL BE MAINLY FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS EACH DAY THOUGH LATE NIGHT STORMS MAY ALSO OCCUR SUNDAY NIGHT. THE POTENTIAL FOR STORMS TO BECOME SEVERE WILL EXIST...WITH GUSTY WINDS...HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING POSSIBLE. EXCESSIVE HEAT WILL OCCUR DURING THE AFTERNOON HOURS THROUGH THURSDAY. MAXIMUM TEMPERATURES NEAR 90 AND HEAT INDICES FROM 95 TO AROUND 100 DEGREES WILL BE POSSIBLE MOST AFTERNOONS. FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT...AND AGAIN MONDAY THROUGH WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-221000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 426 AM EDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH ADDITIONAL THUNDERSTORMS IMPACTING THE REGION TONIGHT A FEW STORMS MAY BECOME SEVERE LATER THIS AFTERNOON AND TONIGHT. GUSTY WINDS...HAIL...HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THREATS WITH ANY STORM THAT FORMS. HEAT INDICES WILL RISE TO 100 TO 105 DEGREES OVER SOUTHWEST INDIANA THIS AFTERNOON. FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR MANY AREA RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR IN CENTRAL INDIANA THROUGH THURSDAY. THE PRIMARY TIME FOR STORMS WILL BE MAINLY FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS EACH DAY THOUGH LATE NIGHT STORMS MAY ALSO OCCUR SUNDAY NIGHT. THE POTENTIAL FOR STORMS TO BECOME SEVERE WILL EXIST...WITH GUSTY WINDS...HAIL...HEAVY DOWNPOURS AND FREQUENT LIGHTNING POSSIBLE. EXCESSIVE HEAT WILL OCCUR DURING THE AFTERNOON HOURS THROUGH THURSDAY. MAXIMUM TEMPERATURES NEAR 90 AND HEAT INDICES FROM 95 TO AROUND 100 DEGREES WILL BE POSSIBLE MOST AFTERNOONS. FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT...AND AGAIN MONDAY THROUGH WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Jun 21, 5:31 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 AM EDT MON JUN 21 2010
INZ038-040-211015-
MADISON-TIPTON-
531 AM EDT MON JUN 21 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MADISON AND EASTERN
TIPTON COUNTIES UNTIL 615 AM EDT...
AT 525 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF ELWOOD...OR 11 MILES WEST OF
FAIRMOUNT...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
ELWOOD AROUND 540 AM EDT...
ORESTES AROUND 600 AM EDT...
SUMMITVILLE AROUND 605 AM EDT...
ALEXANDRIA AROUND 610 AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4040 8586 4040 8565 4038 8557 4016 8557
4015 8558 4010 8558 4030 8602 4041 8594
4041 8586
TIME...MOT...LOC 0931Z 300DEG 14KT 4036 8583
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:31 AM EDT | Special Weather Statement | IND | Madison | 44 min |
| Jun 21, 5:45 AM EDT | Areal Flood Advisory | IND | Madison, Tipton | 3 hr |
| Jun 21, 6:17 AM EDT | Flash Flood Warning | IND | Madison, Tipton | 3 hr |
| Jun 21, 6:38 AM EDT | Areal Flood Advisory | IND | Howard | 3 hr |
| Jun 21, 7:33 AM EDT | Flash Flood Warning | IND | Howard | 4 hr |
| Jun 21, 9:03 AM EDT | Areal Flood Warning | IND | Madison | 4 hr |
| Jun 21, 9:51 AM EDT | Areal Flood Warning | IND | Carroll, Clinton, Delaware, Hamilton, Henry, Howard and 4 more | 6 hr |
| Jun 21, 10:17 AM EDT | Special Weather Statement | IND | Delaware, Henry, Randolph, Rush | 58 min |
| Jun 21, 12:00 PM EDT | Areal Flood Warning | IND | Decatur | 7 hr |
| Jun 21, 12:23 PM EDT | Areal Flood Warning | IND | Jennings | 4 hr |
| Jun 21, 4:00 PM EDT | Areal Flood Warning | IND | Jennings | 3 hr |
| Jun 21, 4:08 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 24 hr |
| Jun 21, 4:10 PM EDT | Heat Advisory | IND | Clay, Daviess, Greene, Knox, Lawrence, Martin and 4 more | 22 hr |
| Jun 21, 5:31 PM EDT | Areal Flood Advisory | IND | Greene, Monroe, Owen | 3 hr |
| Jun 21, 5:52 PM EDT | Flash Flood Warning | IND | Greene, Monroe | 3 hr |
| Jun 21, 6:07 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Lawrence, Monroe | 38 min |
| Jun 21, 6:13 PM EDT | Tornado Warning | IND | Lawrence | 47 min |
Nearby
Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.